MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. VISERA ELITE II XENON LIGHT SOURCE

OLYMPUS MEDICAL SYSTEMS CORP. VISERA ELITE II XENON LIGHT SOURCE
Model Number CLV-S200-IR
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.Upon evaluation of the device, the reported issue of dark image and the lamp turning off was confirmed.There was no abnormality in the appearance.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the visera elite ii xenon light source image became too dark and blacked out.In addition, the lamp was off.The event occurred during a chest procedure and a similar device was used to complete the operation.There was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation a review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation, a root cause could not be identified.No abnormalities were found in the operation or logs of the equipment in question, hence, it was believed that the equipment itself is not at fault.However, the possibility cannot be ruled out that the phenomenon may have been caused by the slightly low amount of heat compound applied to the lamp, which may have affected its heat dissipation performance.The logs for one month before and after the occurrence of the phenomenon were checked and it was confirmed that no traces of the error remained.The operation of the equipment was also checked, and no abnormality was found.The amount of heat compound applied appeared to be slightly low when the lamps were checked.Olympus will continue to monitor field performance for this device.

Brand Name
VISERA ELITE II XENON LIGHT SOURCE
Common Device Name
XENON LIGHT SOURCE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13713332
Report Number8010047-2022-04177
Device Sequence Number20452270
Product Code OWN
UDI-Device Identifier04953170386138
UDI-Public04953170386138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLV-S200-IR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-1817.
Patient SexUnknown